MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 'when checking the appearance of the product before use, the guide wire at the tip of the device was found to be bent.As a result, the product was not used in the procedure.A new set was opened for the procedure'.
 
Additional Manufacturer Narrative
Qn# (b) (4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened arterial catheterization kit for analysis.No definite signs of use were observed.Visual analysis revealed three kinks on the guide wire.Two smaller kinks were located adjacent to the distal weld.A larger kink was located just proximal to the tubing adapter component.Microscopic examination revealed white particulate on the distal tip of the guide wire.The distal weld was present and appeared full and spherical.A bubble within the supplied guide wire hub component was additionally noted.The bubbling and the particulate likely contributed to the resistance encountered by the customer, which led to the kinking.Functional testing was performed based on the instructions-for-use (ifu).The ifu provided with this kit states, "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle".An attempt to insert the guide wire was performed; however, resistance was encountered at the proximal opening of the needle cannula.The severity of the kinking prevented the guide wire from passing.This test was repeated with a lab inventory guide wire.No resistance was encountered as the guide wire was able to pass.A device history record review was performed, and no relevant findings were identified.The reported event was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed particulate on the catheterization device as well as a 'bubble' on the supplied guide wire hub component.These defects created resistance between the guide wire and the cannula.A capa was previously implemented to address this issue.The capa investigation determined that the root cause is manufacturing related.The relevant lots within the reported kit were manufactured (july 2023-march 2024) prior to the implementation of the corrective action (october 2024).Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20961606
Report Number9680794-2024-01248
Device Sequence Number18053944
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)240524(17)290430(10)14F24E0128(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04122
Device Lot Number14F24E0128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown